Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Increased triglycerides
Mar 31, 2010

Hello,

I have been on Atripla for almost 5 years now and never had a problem. Until now.

My doctor said that my VL & CD4 are great but my Triglycerides are over 700. (Normal range I guess is +/- 100 or so)

This scares me to death. I have been + since 2001 and on meds since 2002. Is this some emerging complication, could it be something I ate before the test and what can I do to get that number down?

Response from Dr. Young

Hello and thanks for your post.

If all of your other triglyceride levels were normal, I'd figure that you were'n't fasting for the test. Triglycerides are one of several fats that we measure in the blood and very much influenced by when (and what) you last ate.

Some patients to have elevations in triglcyerides and cholesterol, sometimes as a reflection of their medications, other times because of diet, genetics and other factors.

More than anything else, I'd talk to your doctor, if you were'nt fasting for more than 8 hours, I'd repeat the test. One needn't be "scared to death". Elevated triglycerides usually don't cause any emergent or acute problems and one has time to react. If the elevation is confirmed, then there are medications and diet changes that can help; if your HIV medications are implicated (this is generally quite unusual for Atripla), then there are alternative HIV medications too.

I hope this helps, BY



Previous
Atripla Rash
Next
Drop in White Blood Cell Count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement